Thunderstorm Wind, Harper
- When
- June 13, 4:45 PM CST to 4:46 PM CST
- Where
- Harper County, 4 mi E of Buffalo
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.830, -99.558
The wind gust was reported on Highway 64.
Thunderstorms developed over the eastern Texas panhandle, ahead of a cold front and dry line that had nearly stalled. The thunderstorms moved east into western and northwest Oklahoma, producing strong winds and marginally severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed over the eastern Texas panhandle, ahead of a cold front and dry line that had nearly stalled. The thunderstorms moved east into western and northwest Oklahoma, producing strong winds and marginally severe hail. Several outflow boundaries from prior days' convection also became a focus for thunderstorm development, especially with a mid level disturbance rotating over the state. As the evening progressed, the thunderstorms congealed into a complex, and the development of the low-level jet sustained the complex through the overnight hours. This set the stage for a historical flooding event over parts of central Oklahoma the following morning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 1:40 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT SUN JUN 13 2010
.DISCUSSION...
FLASH FLOOD WATCH HAS BEEN ISSUED FOR N ZONES BASED ON EXISTING
OUTFLOW BOUNDARY AND POTENTIAL FOR A FRONTAL AND/OR MESOHIGH-TYPE
FLASH FLOOD PATTERN TO SET UP OVERNIGHT. CONVECTION WILL CONTINUE TO
INCREASE OVER PANHANDLES THIS AFTERNOON NEAR CURRENT SFC
BOUNDARIES... AND PROBABLY EASTWARD ACROSS A LARGER PART OF N OK
THIS EVENING AS LLJ INCREASES INTO/OVER THE LOW-LEVEL BOUNDARY.
STORMS EVENTUALLY LIKELY TO ORGANIZE UPSCALE INTO 1 OR MORE
COMPLEXES AND MOVE E ACROSS MAINLY N OK. MORE UNCERTAINTY CREEPS IN
THEREAFTER REGARDING WHERE THE MAIN FOCUS WILL BE FOR RAIN/STORMS...
AS BOUNDARY LOCATION/S WILL BE HARDER TO PIN DOWN. CONTINUED
PRESENCE OF ABUNDANT MOISTURE... AND BOUNDARIES IN THE AREA... MEAN
HIGH POPS OVERSPREADING MOST OF THE AREA BY MON THROUGH TUE.
FOCUS IS ON SHORT TERM THIS AFTERNOON... AND SO WE HAVE IMPLEMENTED
STANDARD INITIALIZATION ROUTINES FOR THE GRIDS DAY 3 AND BEYOND...
WITH ONLY MINOR ADJUSTMENTS TO BETTER MATCH UP WITH NEIGHBORING
GRIDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 88 73 85 / 50 70 60 50
HOBART OK 74 87 66 88 / 50 70 60 50
WICHITA FALLS TX 76 94 73 92 / 20 60 60 40
GAGE OK 65 77 58 83 / 80 30 50 30
PONCA CITY OK 73 86 67 82 / 90 70 60 50
DURANT OK 76 94 75 94 / 0 30 50 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR OKZ004>013.
TX...NONE.
&&
06/24HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
519 PM CDT SUN JUN 13 2010
OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
519 PM CDT SUN JUN 13 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. HEAVY RAINFALL
AND LOCAL FLOODING WILL ALSO BE A CONCERN.
LOCATION...
THE SLIGHT RISK IS ALONG AND NORTHWEST OF A LINE FROM STILLWATER AND
EL RENO... TO NEAR LAWTON AND FREDERICK OKLAHOMA... TO VERNON AND
SEYMOUR TEXAS.
TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS.
IMPACTS...
HAIL TO THE SIZE OF BASEBALLS AND DAMAGING STRAIGHT-LINE WIND GUSTS
TO 70 MPH WILL BE THE MAIN CONCERN. A FEW TORNADOES WILL ALSO BE
POSSIBLE MAINLY IN NORTHWEST OKLAHOMA THIS EVENING.
HEAVY RAINFALL THIS EVENING AND OVERNIGHT MAY CAUSE FLOODING ACROSS
PARTS OF THE AREA... WITH THE BEST CHANCE OVER NORTHERN OKLAHOMA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR THE POTENTIAL OF SEVERE WEATHER OPERATIONS.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE
EASTERN OKLAHOMA AND TEXAS PANHANDLES AND WEST TEXAS AND MOVE INTO
PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING. THE
STORMS ARE DEVELOPING NEAR A COLD FRONT AND ALONG AND EAST OF A
DRYLINE. MODERATE TO STRONG INSTABILITY HAS DEVELOPED ACROSS THE
REGION MAKING LARGE HAIL AND STRONG STRAIGHT-LINE WINDS POSSIBLE
WITH ANY SEVERE STORMS. THE WIND SHEAR IS BETTER ACROSS NORTHWEST
PORTIONS OF THE RISK AREA LEADING TO THE CHANCE FOR A FEW TORNADOES
THIS EVENING IN PARTS OF NORTHWEST OKLAHOMA.
THE THUNDERSTORMS WILL LIKELY ORGANIZE INTO A COMPLEX LATER THIS
EVENING AS THE LOW-LEVEL WINDS INCREASE. THIS WILL INCREASE THE RISK
OF FLOODING RAINS WITH A CONTINUED RISK FOR DAMAGING WINDS AND SOME
HAIL. THE BEST CHANCE FOR FLOODING RAINS APPEARS TO BE ACROSS THE
NORTHERN THIRD OF OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY BE ONGOING EARLY MONDAY MORNING ESPECIALLY
ACROSS PARTS OF WESTERN AND NORTHERN OKLAHOMA WITH THE RISK OF
FLOODING RAINS CONTINUING. STORMS MAY WEAKEN OR DISSIPATE DURING
THE MORNING HOURS BUT WILL LIKELY REFORM MONDAY AFTERNOON ALONG AN
ADVANCING COLD FRONT AND OUTFLOW BOUNDARIES. SEVERE STORMS WILL BE
POSSIBLE AGAIN MONDAY AFTERNOON AND NIGHT...MAINLY NORTH AND WEST OF
AN ADA TO WICHITA FALLS LINE. HEAVY RAINFALL AND FLOODING WILL ALSO
BE A CONCERN MONDAY NIGHT INTO TUESDAY MORNING ACROSS NORTHERN AND
CENTRAL OKLAHOMA. THUNDERSTORM CHANCES WILL CONTINUE ON TUESDAY...
WITH STORMS BECOME LESS LIKELY WEDNESDAY THROUGH THE END OF THE
WORK WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.
MAXWELLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT SUN JUN 13 2010
OKZ004-132145-
HARPER OK-
420 PM CDT SUN JUN 13 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.
AT 415 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED BETWEEN
SLAPOUT AND ELMWOOD. A TORNADO HAS BEEN REPORTED WITH THIS
STORM. ON THE CURRENT TRACK...THIS STORM WILL IMPACT
FAR WESTERN HARPER COUNTY BETWEEN 4:45 AND 5 PM. VERY LARGE
HAIL IS ALSO OCCURRING WITH THIS STORM.
LAT...LON 3700 9985 3700 9966 3688 9950 3664 10001
3694 10001 3698 10000 3701 9997SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
519 PM CDT SUN JUN 13 2010
TXZ083-084-132230-
HARDEMAN TX-FOARD TX-
519 PM CDT SUN JUN 13 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES.
AT 516 PM CDT...A STRONG TO SEVERE THUNDERSTORM WAS LOCATED
BETWEEN PADUCAH AND SWEARINGEN OR ABOUT 27 MILES SOUTHWEST OF
GOODLETT...MOVING NORTHEAST AT 30 MPH. SOME INCREASE IN INTENSITY
IS POSSIBLE WITH THIS STORM AND WARNINGS MAY BE NEEDED FOR
FOARD AND HARDEMAN COUNTIES. CURRENTLY THE STORM IS LIKELY
PRODUCING HAIL TO THE SIZE OF DIMES AND 50 MPH WINDS.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3423 10006 3424 10004 3424 10001 3426 10000
3447 10001 3456 9994 3423 9957 3401 10004
3402 10007SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT SUN JUN 13 2010
TXZ083-084-132245-
HARDEMAN TX-FOARD TX-
536 PM CDT SUN JUN 13 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES.
AT 534 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SWEARINGEN
OR 15 MILES SOUTHWEST OF GOODLETT...MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL MOVE ACROSS WESTERN PARTS OF FOARD AND HARDEMAN COUNTIES
OVER THE NEXT HOUR. STORM INTENSITY MAY INCREASE AND WARNINGS MAY BE
REQUIRED.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3423 10006 3424 10004 3424 10001 3433 10000
3443 9987 3420 9969 3394 10004 3396 10007The Dodge City radar (KDDC), 110 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
The wind gust was reported on Highway 64.
Several tree limbs were downed by the strong winds. Monetary damages were estimated.
Several tree limbs were downed. Monetary damages were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241607, 241608, 241610, 241609.